The Absolute Nightmare: Tinnitus Has Started in My Previously Good Ear

Discussion in 'Support' started by TheProdigy, Oct 22, 2019.

    1. TheProdigy

      TheProdigy Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Unknown
      It happened. Tinnitus has started in my good ear.

      I had hearing loss and tinnitus in one ear, and was doing fine, till about 3 months ago.

      I was perfectly normal and functioning well till I got prescribed Xanax for my anxiety. I took it for 3 weeks then stopped. I felt my hearing got a bit weird and my ears were plugged. I got Augmentin (since I always take it when I have these symptoms and it works), but that didn't make my hearing or plugged ears better. I then took Cinnarizine for 7 days till I decided nothing was working and decided to visit an ENT. This ENT has been treating me since I was young. He checked my ears and prescribed me Prednisone and Magnesium. This is where everything crashed on me so hard.

      On the 6th day of taking Prednisone (10 mgs) I developed hyperacusis and my hearing got WORSE. I was waking up with severe tinnitus in both my ears and the back of my head. I visited another ENT and he said that I need physical therapy since the ringing in my head was caused by tension from my neck. He also advised me to take Neurobion (Vitamin B complex). My audiogram was the same from 2 years ago. Physical therapy helped with the head ringing, but unfortunately, I am now left with tinnitus in both ears, which has been nightmare fuel for me for a long time. The tinnitus in my good ear is mild and aggravated when I lay down. Sometimes, I do not hear it, but other times it's wild. My bad ear has pulsating and whooshing, and my good ear has this hiss.

      I believe Prednisone was the cause. I had full blown psychosis from it. What should I do? I am taking Neurobion and Magnesium Lactate. I am eating garlic, bananas, and low sodium food. I am avoiding sugar like the plague. I just want my newly developed tinnitus in my good ear to disappear. I am severely depressed and unfortunately suicidal.
       
      • Hug Hug x 3
    2. Harley

      Harley Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      unknown
      I think it might be the benzo withdrawal.
      3 weeks of Xanax is enough to build the kind of dependency, where you might have to slowly taper the dosage, before getting off it.

      Stopping benzo cold turkey usually means louder tinnitus.
       
      • Agree Agree x 1
    3. Michael B
      Supportive

      Michael B Member Benefactor

      Location:
      San Diego, CA
      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Stupidity
      If you are depressed & suicidal, please seek help with that first. That's a priority!
       
    4. Backpacker

      Backpacker Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      SSHL
      Psychosis is a possible side effect of corticosteroids, so is transient depression, and when you combine that with benzo withdrawal it can be even worse. It's not you, it's a bunch of temporary side effects. It can take a month until you get better but this psychosis thing is not permanent. Good that you are taking vitamins like magnesium and b vitamin (if that's what neurobion is) but basically you have to wait. It's like when you're drunk and your friends are washing your face with cold water but basically whatever they do, you have to sleep until you get better in the morning and when you are better it's OK no matter how bad you felt all night.

      I am not sure what caused tinnitus in your other ear so I cannot tell you if it will stop, but for now I can tell you whatever is bothering you now will not bother you that much after all the effects of corticosteroids / benzos / benzo withdrawal go away.
       
      • Like Like x 1

Share This Page

Loading...